MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM FOLATE (FOL); FOLATE ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM FOLATE (FOL); FOLATE ASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states customer observed elevated quality controls (qc) results and a patient sample result that was elevated compared to repeat testing, when using the folate (fol) assay on the atellica im 1600.Quality control (qc) levels were back in range after calibration.The interpretation of results section of the atellica im folate (fol) instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens continues to investigate.
 
Event or Problem Description
The customer observed elevated quality controls (qc) results and a patient sample result that was elevated compared to repeat testing, when using the folate (fol) assay on the atellica im 1600.The initial result was reported to the physician(s), who did not question the result.There are no known reports of patient intervention or adverse health consequences due to the discordant folate result.
 
Additional Manufacturer Narrative
Initial mdr 1219913-2022-00356 was filed on october 14, 2022 reporting an outside the united states customer observed elevated quality controls (qc) results and a patient sample result that was elevated compared to repeat testing, when using the folate (fol) assay on the atellica im 1600.Additional information - october 19, 2022: the customer stated that the samples are automatically stored in the cold storage unit.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2022-00356 on oct 14, 2022.Siemens filed the mdr 1219913-2022-00356 supplemental 1 on nov 15, 2022.Dec 12, 2022, additional information: an outside the united states customer reported observation of falsely elevated quality controls (qc) and a patient sample result when using atellica im 1600 folate (fol) assay, lot 335.The customer noted qc level 3 (immuplus3) 3 standard deviations (sd) failure and qc level 1 (immuplus1) 2 sd failure at the same time 3 patients were ran.The 3 patients were then retested on 3 different analyzers.The customer then recalibrated the instrument which had the failed qc and controls were in after the recalibration.Based on siemen's review of the dec records, the elevated qc and patient result were directly correlated to the calibration on sep 28, 2022.Calibration on oct 5, 2022 with the same reagent pack resulted in qc within expected 2 sd ranges.No product performance issue has been identified.The system is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM FOLATE (FOL)
Common Device Name
FOLATE ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key15606944
Report Number1219913-2022-00356
Device Sequence Number2236490
Product Code CGN
UDI-Device Identifier00630414598970
UDI-Public00630414598970
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K172201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2022
Device Model NumberN/A
Device Catalogue Number10995573
Device Lot Number335
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer10/19/2022
12/12/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date11/15/2022
12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown